Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 10, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 8, 2007, 3:33 PM HST for Hawaii County, Hawaii. It took effect at Feb 9, 2007, 6:27 AM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2007, 3:33 PM HST (01:33 UTC)
- In effect from
- Feb 9, 2007, 6:27 AM HST
- Expired
- Feb 9, 2007, 6:00 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 090133 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST THU FEB 8 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS ALOFT...ASSOCIATED WITH A JET STREAM LOCATED NORTH OF THE ISLANDS...WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. HIZ028-091445- /O.NEW.PHFO.WI.Y.0010.070209T1600Z-070210T0400Z/ /O.CON.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/ BIG ISLAND SUMMITS- 333 PM HST THU FEB 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST FRIDAY... SOUTHWEST TO WEST WINDS WILL BE 30 TO 50 MPH WITH HIGHER GUSTS TONIGHT. WINDS WILL DIMINISH TO 30 TO 35 MPH FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH...OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ANGLE/CRAIG
2 follow-up statements
000 WWHW70 PHFO 091407 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 407 AM HST FRI FEB 9 2007 ...HIGH WIND WARNING FOR BIG ISLAND SUMMITS THROUGH TONIGHT... .STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. HIZ028-100315- /O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/ /O.EXT.PHFO.WI.Y.0010.070209T1407Z-070210T0400Z/ BIG ISLAND SUMMITS- 407 AM HST FRI FEB 9 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWHW70 PHFO 091629 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 627 AM HST FRI FEB 9 2007 ...WIND ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST... .STRONG WINDS ALOFT ASSOCIATED WITH A JET STREAM LOCATED NORTH OF THE ISLANDS WILL AFFECT THE SUMMIT AREAS OF MAUNA KEA AND MAUNA LOA. HIZ028-100400- /O.CAN.PHFO.HW.W.0004.000000T0000Z-070209T1600Z/ /O.EXT.PHFO.WI.Y.0010.070209T1627Z-070210T0400Z/ BIG ISLAND SUMMITS- 627 AM HST FRI FEB 9 2007 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 8, 10:00 AM HST, 5 hours 33 minutes earlier.
Area forecast discussion, Feb 8, 10:00 AM HST, 5 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU FEB 8 2007 .SYNOPSIS...A WEAK COLD FRONT WILL CONTINUE TO BRING CLOUDS AND SHOWERS THROUGH FRIDAY. LIGHT TO MODERATE NORTHEAST WINDS WILL PREVAIL THROUGH THE WEEKEND...WHICH WILL KEEP MOST SHOWERS OVER WINDWARD AND MOUNTAIN AREAS. && .DISCUSSION...A WEAK FRONTAL BOUNDARY CURRENTLY SPANS FROM MAUI COUNTY TO THE BIG ISLAND. BEHIND THE FRONT SUBSIDENCE HAS BROUGHT SOME CLEARING TO NIIHAU KAUAI AND OAHU. BASED ON CURRENT VISIBLE SATELLITE TRENDS POPS HAVE BEEN REMOVED FROM THE FORECAST TODAY FOR THESE ISLANDS AND CLOUD COVER REDUCED TO PARTLY SUNNY. FOR MAUI COUNTY CLOUDS LOOK TO REMAIN THROUGH THE DAY WITH CONTINUING CHANCES FOR LIGHT RAIN. .PREV DISCUSSION...THE WEAK SURFACE FRONT IS BEING PUSHED SLOWLY SOUTHWARD BY LIGHT NORTH TO NORTHEAST WINDS AT THE SURFACE. SOUTHWEST TO WEST WINDS JUST ABOVE THE SURFACE ARE BLOWING PARALLEL TO THE BAND/S ORIENTATION...AND ARE PREVENTING THE BAND FROM MOVING TOO QUICKLY SOUTH. STRONG WEST WINDS ALOFT...ASSOCIATED WITH A SOUTHWARD DISPLACED MID-LATITUDE JET...ARE CREATING VERY WINDY CONDITIONS OVER THE BIG ISLAND/S UPPER SLOPES AND SUMMITS...WHERE A HIGH WIND WARNING IS IN EFFECT THROUGH TONIGHT. A MODERATELY STRONG SURFACE HIGH WILL BUILD NORTH OF THE ISLANDS THROUGH SUNDAY...SUPPLYING MODERATE NORTHEAST WINDS. THE HIGH WILL SLIDE EAST OF THE ISLANDS NEXT WEEK...LEADING TO LIGHTER EAST TO SOUTHEAST WINDS TUESDAY AND WEDNESDAY. LOW-LEVEL MOISTURE ASSOCIATED WITH THE FRONT WILL BE SLOW IN DEPARTING THE ISLANDS...AND IT IS EXPECTED TO LINGER OVER THE ISLANDS THROUGH THE WEEKEND. WITH THE LOW LEVEL FLOW VEERING TO THE NORTHEAST...MOST OF THE LIGHT RAIN ASSOCIATED WITH THE FRONT WILL BEGIN TO FAVOR NORTH AND EAST FACING SLOPES AND SHORES. ON SUNDAY AND MONDAY...LOWERING MID LEVEL HEIGHTS AND TEMPS WILL LEAD TO A SLIGHT DESTABILIZATION OF THE ISLAND ATMOSPHERE...AND MODELS ARE SUGGESTING A WET TRADE PATTERN INTO EARLY NEXT WEEK. IN REGARDS TO THE DEVELOPING MID LEVEL TROUGH LATER THIS WEEKEND... FORECASTERS AT THE HYDROMETEOROLOGICAL PREDICTION CENTER IN CAMP SPRINGS MD HAVE THE FOLLOWING TO SAY... /MODELS AND ENSEMBLES SHOW A FAST PACIFIC ZONAL FLOW BEGINNING TO BUCKLE SUNDAY AS AN UPPER RIDGE BUILDS OVER THE NORTHEASTERN PACIFIC TO THE NORTHEAST OF THE ISLANDS. A LOW AMPLITUDE SHEAR AXIS ALOFT MAY BE LEFT BEHIND NEAR THE ISLANDS...PROMPTING THE DISPLAY OF AN AREA OF ABOVE AVERAGE UNCERTAINTY BY ENSEMBLES IN THE EASTERLY FLOW ACROSS THE ISLANDS MUCH OF THE MEDIUM RANGE PERIOD./ && .MARINE...THE NORTHWEST SWELL WILL PEAK TODAY...AND DECLINE FRIDAY. THE SWELL WILL RESULT IN WARNING LEVEL SURF ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS...AND ALONG THE WEST FACING SHORES OF THE BIG ISLAND. SIGNIFICANT COASTAL INUNDATION IS NOT EXPECTED WITH THIS SWELL... ESPECIALLY SINCE THERE IS NO LARGE HIGH TIDE EXPECTED. THIS LARGE SWELL WILL PRODUCE COMBINED SEAS IN EXCESS OF 10 FEET IN MOST MARINE ZONES...MANDATING A SMALL CRAFT ADVISORY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING FOR NORTH-FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH 4 PM FRIDAY. HIGH SURF WARNING FOR WEST-FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH 4 PM FRIDAY. HIGH SURF WARNING FOR WEST-FACING SHORES OF THE BIG ISLAND THROUGH 4 PM FRIDAY. SMALL CRAFT ADVISORY ALL WATERS AND CHANNELS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL THROUGH 6 AM FRIDAY. HIGH WIND WARNING BIG ISLAND SUMMITS THROUGH 6 AM FRIDAY. && ANGLE/CRAIG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:34 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 52 hr |
| Feb 9, 12:42 PM HST | Marine Weather Statement | HFO | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.